Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 247, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 29, 2015, 1:06 AM EST for Forsyth County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2015, 1:06 AM EST (06:06 UTC)
- Expired
- Dec 30, 2015, 1:06 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.80 ft at Dec 29, 2015, 3:00 AM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
936
WGUS42 KFFC 290606
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
106 AM EST TUE DEC 29 2015
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
Alcovy River near Lawrenceville affecting Gwinnett and Walton
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC117-292006-
/O.NEW.KFFC.FL.W.0247.151229T0606Z-000000T0000Z/
/CMGG1.1.ER.151229T0452Z.151229T0545Z.000000T0000Z.UU/
106 AM EST TUE DEC 29 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Cumming.
* From early this morning until further notice.
* At 1245 AM Tuesday the stage was 6.3 feet...and rising.
* Flood stage is 6.0 feet.
* At 6.0 feet...Flood stage is reached. Minor flooding will expand
into the natural flood plain of the creek upstream and downstream
from the gage at Atlanta Highway or Georgia Highway 9. Large
portions of the sidewalk and boardwalk of the Big Creek Greenway
will begin to flood. The areas under the Georgia 400 Highway and
McFarland Road will be covered with around one foot of water. A
portion of the sidewalk under Majors Road will be covered with
around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC135-297-292005-
/O.NEW.KFFC.FL.W.0248.151229T0606Z-000000T0000Z/
/ALCG1.1.ER.151229T0545Z.151229T0545Z.000000T0000Z.UU/
106 AM EST TUE DEC 29 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Alcovy River near Lawrenceville.
* From early this morning until further notice.
* At 1245 AM Tuesday the stage was 8.7 feet...and rising.
* Flood stage is 9.0 feet.
* At 7.0 feet...Bankfull conditions are reached upstream and
downstream from the river gauge at New Hope Road.
&&
LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379
$$3 follow-up statements
016
WGUS82 KFFC 290809
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 AM EST TUE DEC 29 2015
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
GAC117-292209-
/O.CON.KFFC.FL.W.0247.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.151229T0452Z.151229T0745Z.000000T0000Z.UU/
309 AM EST TUE DEC 29 2015
The Flood Warning continues for
The Big Creek near Cumming.
* Until further notice.
* At 245 AM Tuesday the stage was 6.7 feet...and rising slowly.
* Minor flooding is occurring.
* Flood stage is 6.0 feet.
* At 7.0 feet...Minor flooding continues to expand into the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway or Georgia Highway 9. Large portions of the
sidewalk and boardwalk of the Big Creek Greenway will be flooded.
The areas under the Georgia 400 Highway and McFarland Road will be
covered with around two feet of water. A portion of the sidewalk
under Majors Road will be covered with around 3 feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$791
WGUS82 KFFC 291031
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 AM EST TUE DEC 29 2015
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-300031-
/O.CON.KFFC.FL.W.0247.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.151229T0452Z.151229T0915Z.000000T0000Z.UU/
531 AM EST TUE DEC 29 2015
The Flood Warning continues for
The Big Creek near Cumming.
* Until further notice.
* At 445 AM Tuesday the stage was 6.8 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 6.0 feet.
* At 7.0 feet...Minor flooding continues to expand into the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway or Georgia Highway 9. Large portions of the
sidewalk and boardwalk of the Big Creek Greenway will be flooded.
The areas under the Georgia 400 Highway and McFarland Road will be
covered with around two feet of water. A portion of the sidewalk
under Majors Road will be covered with around 3 feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-300031-
/O.CON.KFFC.FL.W.0239.000000T0000Z-160101T1800Z/
/APHG1.1.ER.151229T0515Z.151231T0600Z.160101T1200Z.NO/
531 AM EST TUE DEC 29 2015
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Friday afternoon.
* At 445 AM Tuesday the stage was 7.1 feet...and rising slowly.
* Minor flooding is occurring.
* Flood stage is 7.0 feet.
* The river will continue rising to near 7.8 feet by this afternoon.
The river will fall below flood stage Friday morning.
* At 9.0 feet...Minor flooding expands along the creek from near
Cumming to Alpharetta and Roswell. Backyards of homes off Seale
Drive and Gunter Court and portions of the Golf of Georgia begin to
flood. The Big Creek Greenway experiences significant flooding up
to 3 feet deep...which results in closure of most of the paths.
This especially occurs upstream and downstream from the gage on
Kimball Bridge Road and Rock Hill Park. A large portion of the YMCA
Campground off Preston Ridge Road will be under a foot of water.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$538
WGUS82 KFFC 291732
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1232 PM EST TUE DEC 29 2015
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Cumming affecting Forsyth County
GAC117-291802-
/O.CAN.KFFC.FL.W.0247.000000T0000Z-151229T1732Z/
/CMGG1.1.ER.151229T0452Z.151229T0915Z.151229T1226Z.UU/
1232 PM EST TUE DEC 29 2015
The Flood Warning is cancelled for
The Big Creek near Cumming.
* This takes affect immediately.
* At 11 AM Tuesday the stage was 3.6 feet...and falling.
* Flood stage is 6 feet.
* The creek will continue to fall.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 12:35 AM EST, 31 minutes earlier.
Area forecast discussion, Dec 29, 12:35 AM EST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1235 AM EST TUE DEC 29 2015 .UPDATE... UPDATED FOR 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 950 PM EST MON DEC 28 2015/ UPDATE... RAIN DIMINISHING ACROSS THE NORTHWEST AS MAIN BAND PUSHES EAST. HAVE ADJUSTED POPS TO TRY AND ACCOUNT FOR THIS OVER THE NEXT FEW HOURS. OTHERWISE NO CHANGES. 41 SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO W GA AHEAD OF FRONTAL BOUNDARY NOW OVER CENTRAL AL. THE MODELS ARE IN GOOD AGREEMENT WITH THE EASTERLY PROGRESSION OF THIS SYSTEM SHOWING THE FRONT STALLING ACROSS CENTRAL GA TUESDAY AFTERNOON BEFORE MAKING ITS WAY BACK NORTHWARD AS ANOTHER WAVE MOVES NORTH OUT OF THE GULF WED. TO THE REST OF TODAY AND TONIGHT...THIS SYSTEM HAS NOT PRODUCES MUCH IN THE WAY OF SEVERE STORMS OVER THE PAST FEW HOURS AND PRECIP AMOUNTS APPEAR TO BE A BIT LIGHTER THAN EXPECTED. INSTABILITIES INDICES AND PWS HAVE DIMINISH SIGNIFICANTLY SO IT IS LOOKING MORE AND MORE LIKE THE SEVERE POTENTIAL IS ALMOST NIL ACROSS OUR CWA THIS AFTERNOON. STILL NOT 100 PERCENT CONFIDENT THAT WE WONT SEE A THUNDERSTORMS BUT THE SEVER POTENTIAL IS DEF ALMOST NOTHING. WILL STILL SEE SOME STRONG GUSTY WINDS AS SHEAR VALUES ARE STILL FAIRLY HIGH AND WITH THE VERY WET SOILS WILL SEE SOME TREES FALLING THROUGH TONIGHT. ABOVE NORMAL TEMPS WILL CONTINUE THROUGH TUESDAY. 01 LONG TERM /WEDNESDAY THROUGH MONDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. THE LONG TERM STARTS OUT WARM AND WET AS ANOTHER SURGE OF DEEP MOISTURE IN THE SUBTROPIC JET MOVES OVER THE AREA TUESDAY NIGHT AND CONTINUES FOR WEDNESDAY. THIS WILL BRING ANOTHER ROUND OF HEAVY RAIN POTENTIAL...MOST SO TO N GA...AND A PORTION OF W CENTRAL GA. A FLOOD WATCH HAS BEEN EXTENDED THROUGH WEDNESDAY NIGHT. THE AXIS OF DEEPEST MOISTURE SHIFTS E AND S WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH A SLOW DECREASE OF PRECIP POTENTIAL ACROSS THE AREA BUT THE HEAVY RAIN CHANCES WILL DIMINISH QUICKLY LATE WEDNESDAY AND WEDNESDAY EVENING. SMALL CHANCES FOR LIGHT SHOWERS COULD REMAIN ACROSS PORTIONS OF CENTRAL GA ON FRIDAY AS THE GFS AND EUROPEAN MODELS ARE DIFFERING WITH THE HANDLING OF THE MOIST UPPER JET FINALLY EXITING. FRIDAY NIGHT INTO MONDAY LOOKS DRY AS A PORTION OF THE POLAR JET MOVES THE DEEP MOISTURE OF THE SUBTROPIC JET WELL E AND S. A SIGNIFICANT CHANGE OF AIRMASS IS ALSO EXPECTED STARTING THURSDAY MORNING AS A COLD FRONT FINALLY MOVES ACROSS THE AREA ON THURSDAY. TEMPERATURES WELL ABOVE NORMAL WILL RETURN TO AROUND NORMAL STARTING FRIDAY. BDL/20 && .AVIATION... 06Z UPDATE... AREA OF RAIN SLOWLY PRESSING EAST AND SOUTH AND SHOULD CLEAR AHN/MCN BY 10-12Z. AREAS OF SCT-BKN IFR CIGS SHOULD BECOME PREDOMINANT IFR CIGS BY 10-12Z ACROSS THE FORECAST AREA...LIFTING TO VFR BY 17-18Z AND REMAIN VFR FOR THE AFTERNOON. AS THE NEXT WAVE OF MOISTURE BEGINS MOVING INTO THE REGION...CIGS WILL DROP TO MVFR. WINDS WILL BE SOUTHWEST 10KTS OR LESS...BECOMING NEAR CALM THIS EVENING. WINDS WILL BECOME LIGHT SOUTHEAST LATE THIS EVENING. //ATL CONFIDENCE...06Z UPDATE... LOW TO MEDIUM ON CIGS. MEDIUM TO HIGH ON REMAINING ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 58 66 54 / 30 90 100 80 ATLANTA 65 58 65 51 / 20 100 100 80 BLAIRSVILLE 64 52 61 46 / 20 100 100 70 CARTERSVILLE 64 55 62 48 / 20 100 100 60 COLUMBUS 68 62 70 56 / 30 100 100 80 GAINESVILLE 65 56 63 51 / 20 100 100 80 MACON 71 62 72 58 / 40 70 80 80 ROME 62 52 60 45 / 10 100 100 50 PEACHTREE CITY 65 58 66 51 / 20 100 100 80 VIDALIA 81 65 78 64 / 20 40 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY...JACKSON... LUMPKIN...MADISON...MERIWETHER...MURRAY...NEWTON...NORTH FULTON...OCONEE...PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON...SPALDING...TOWNS...TROUP...UNION...WALKER...WALTON... WHITE...WHITFIELD. WIND ADVISORY UNTIL 1 AM EST EARLY THIS MORNING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN... GILMER...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER... WHITE...WHITFIELD. && SHORT TERM...17 LONG TERM....17 AVIATION...17
Hazardous weather outlook, Dec 28, 6:13 PM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 PM EST MON DEC 28 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-292315- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 613 PM EST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...STRONG WINDS AND WET SOILS MAY RESULT IN DOWNED TREES ACROSS FAR NORTH GEORGIA UNTIL THE EARLY MORNING...WHILE AN ISOLATED SEVERE STORM OR TORNADO IS POSSIBLE IN WEST CENTRAL GEORGIA THIS EVENING... STRONG GRADIENT WINDS OF 25 TO 35 MPH GUSTING UP TO 40 MPH ARE POSSIBLE IN FAR NORTH GEORGIA UNTIL 1 AM TUESDAY WITH LOCALLY HIGHER GUSTS AT ELEVATIONS ABOVE 1500 FT. THIS IN COMBINATION WITH VERY SATURATED SOILS WILL POSSIBLY RESULT IN DOWNED TREES. A WIND ADVISORY HAS BEEN ISSUED ACCORDINGLY... SEE /ATLNPWFFC/ FOR MORE DETAILS. AS A STORM SYSTEM MOVES INTO THE TENNESSEE VALLEY TODAY...WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL PUSH EASTWARD ACROSS NORTH AND CENTRAL GEORGIA INTO TONIGHT. A FEW OF THE THUNDERSTORMS COULD BE SEVERE MAINLY ACROSS WESTERN PORTIONS OF THE AREA...ESPECIALLY WEST CENTRAL GA. THE MAIN RISK IS DAMAGING WINDS THOUGH AN ISOLATED TORNADO IS POSSIBLE. THE MAIN THREAT AREA IS GENERALLY UNTIL MIDNIGHT TONIGHT. HEAVY RAIN IS ALSO POSSIBLE WHICH COULD PRODUCE MORE FLOODING. FOR THIS REASON A FLOOD WATCH HAS BEEN ISSUED FOR NORTH AND PARTS OF WEST CENTRAL GEORGIA FOR THIS AFTERNOON THROUGH WEDNESDAY NIGHT. FOR MORE INFORMATION ON THE HEAVY RAIN...SEE THE LATEST FLOOD WATCH STATEMENT /ATLFFAFFC/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY ACROSS THE AREA ALONG WITH HEAVY RAIN POTENTIAL TUESDAY NIGHT AND WEDNESDAY FOR MAINLY NORTH AND PORTIONS OF WEST CENTRAL GEORGIA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 28, 7:45 PM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EST MON DEC 28 2015
GAZ067-069-079-290115-
TALBOT GA-UPSON GA-MERIWETHER GA-
745 PM EST MON DEC 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR TALBOT...NORTHWESTERN UPSON AND
SOUTHEASTERN MERIWETHER COUNTIES UNTIL 815 PM EST...
AT 744 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
MANCHESTER TO NEAR TALBOTTON...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...40 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. IN
ADDITION TO MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND
OF UNSECURED OBJECTS...TREES MAY BE DOWNED DUE TO WET SOIL
CONDITIONS. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND...DONT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
TALBOTTON...MANCHESTER...WOODLAND...GENEVA...SUNSET VILLAGE...OLIVE
BRANCH...PO BIDDY CROSSROADS...PLEASANT HILL...CREST...SUNNYSIDE AND
SPREWELL BLUFF STATE PARK.
LAT...LON 3289 8462 3298 8453 3298 8452 3297 8452
3297 8451 3299 8449 3299 8439 3294 8437
3265 8446 3254 8462
TIME...MOT...LOC 0044Z 213DEG 29KT 3287 8459 3265 8462Special weather statement, Dec 28, 8:48 PM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EST MON DEC 28 2015
GAZ069-079-290215-
TALBOT GA-UPSON GA-
848 PM EST MON DEC 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR TALBOT AND UPSON COUNTIES UNTIL
915 PM EST...
AT 846 PM EST...A STRONG THUNDERSTORM WITH VERY HEAVY RAINFALL WAS
CENTERED NEAR WOODLAND...OR 9 MILES NORTHEAST OF TALBOTTON...MOVING
NORTHEAST AT 40 MPH.
HAZARD...40 MPH WIND...HEAVY RAIN AND ENHANCED RISK FOR DOWNED TREES.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS IS EXPECTED...TREES CAN ALSO
BE DOWNED MORE EASILY WITH ALREADY WET SOIL FROM PREVIOUS
HEAVY RAINFALL. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...TALBOTTON...WOODLAND...JUNCTION CITY...GENEVA...THE
ROCK...SUNSET VILLAGE...LINCOLN PARK...PRATTSBURG...BALDWINVILLE...
PLEASANT HILL...ATWATER...SUNNYSIDE...HANNAHS MILL...PO BIDDY
CROSSROADS...BIG LAZER CREEK WMA...REDBONE CROSSROADS AND SPREWELL
BLUFF STATE PARK.
LAT...LON 3253 8458 3277 8458 3298 8437 3297 8413
3274 8426 3274 8429 3273 8429 3272 8434
3268 8434 3268 8437 3264 8437 3258 8444
3254 8455 3255 8455
TIME...MOT...LOC 0146Z 215DEG 34KT 3279 8444Special weather statement, Dec 28, 9:19 PM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
919 PM EST MON DEC 28 2015
GAZ069>071-290245-
UPSON GA-LAMAR GA-MONROE GA-
919 PM EST MON DEC 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UPSON...SOUTHEASTERN
LAMAR AND SOUTHWESTERN MONROE COUNTIES UNTIL 945 PM EST...
AT 918 PM EST...A STRONG THUNDERSTORM WAS NEAR LINCOLN PARK...OR 7
MILES SOUTH OF THOMASTON...MOVING NORTHEAST AT 40 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...YATESVILLE...CULLODEN...REDBONE...REDBONE CROSSROADS...
SALEM AND LOGTOWN.
LAT...LON 3272 8424 3273 8423 3274 8424 3273 8425
3281 8437 3301 8418 3300 8403 3288 8399
3285 8403 3285 8412 3280 8412 3280 8415
3274 8418 3271 8422
TIME...MOT...LOC 0218Z 226DEG 34KT 3279 8429Special weather statement, Dec 28, 9:20 PM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 PM EST MON DEC 28 2015
GAZ092-093-104-290245-
SUMTER GA-MACON GA-SCHLEY GA-
920 PM EST MON DEC 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMTER...SOUTHWESTERN
MACON AND SOUTHEASTERN SCHLEY COUNTIES UNTIL 945 PM EST...
AT 919 PM EST...A STRONG THUNDERSTORM WAS CENTERED 5 MILES NORTH OF
AMERICUS...MOVING NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OGLETHORPE...ANDERSONVILLE...FOUNTAINVILLE...ANDERSONVILLE
NATIONAL HISTORIC...BUMPHEAD...CLEARVIEW...BARTLETT AND LA CROSSE.
LAT...LON 3210 8424 3215 8432 3235 8419 3234 8409
3227 8403
TIME...MOT...LOC 0219Z 217DEG 29KT 3215 8425The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 7:45 PM EST | Special Weather Statement | FFC | Talbot | 30 min |
| Dec 28, 8:48 PM EST | Special Weather Statement | FFC | Talbot, Upson | 27 min |
| Dec 28, 9:19 PM EST | Special Weather Statement | FFC | Upson | 26 min |
| Dec 28, 9:20 PM EST | Special Weather Statement | FFC | Schley | 25 min |
| Dec 28, 9:26 PM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Dec 28, 9:32 PM EST | River Flood Warning | FFC | Towns | 11 hr |
| Dec 28, 9:45 PM EST | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Dec 28, 10:01 PM EST | Areal Flood Warning | FFC | Lamar, Pike, Talbot, Upson | 6 hr |
| Dec 28, 11:45 PM EST | River Flood Warning | FFC | Towns | 24 hr |
| Dec 29, 1:06 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 24 hr |
| Dec 29, 12:29 PM EST | River Flood Warning | FFC | Chattooga | 11 hr |
| Dec 29, 12:29 PM EST | River Flood Warning | FFC | Gwinnett | 11 hr |
| Dec 29, 4:23 PM EST | River Flood Warning | FFC | Gordon, Murray | 5 days |
| Dec 29, 5:06 PM EST | River Flood Warning | FFC | Gordon | 4 days |
| Dec 29, 5:06 PM EST | River Flood Warning | FFC | Gordon | 4 days |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.